Isn’t it hard to generalize about therapy when each person with autism presents a unique set of issues?
Member has chosen to not make this information public.
Member not yet following any Groups.
Member not yet following any Pages.
Thanks to Colleen for thinking of me. My first response would be to discuss your concerns with your primary care physician. Of course, I would make certain that your serum Cr levels are outside of the normal range for the laboratory that performed the analysis. Review with your physician all medications, including supplements, that you are taking. There are many possible causes for chronic kidney disease (CKD) and all of them should be excluded if your physician is at all concerned. Your levels are not very high, as you know, but if subsequent follow-up reveals increasing levels, then a thorough evaluation is required. Referral to kidney specialists is not usually indicated at these low levels of creatinine, but your concern is justified if they go up. I have personal experience (and I am over 4X your age) with CKD, with levels of serum Cr around 1.6 to 1.8 over the past 5 years or so, but with no distinct upward trend. I have had ultrasound exams of the kidneys, and recently underwent cystoscopic examination. My nephrologist has been ordering tests over the past two years to exclude every possible cause of CKD, and we are left with possibly mild hypertension as a possible explanation. My BP is normal now on no medication. I have no symptoms, and the plan is to get checked annually. You have a long life ahead of you, and you are correct in wishing to protect your kidneys from damage of any kind. Only a thorough evaluation and sustained follow-up will ensure this. Good luck! One last thing: Make sure your protein intake does not exceed the recommended levels!
Sep 20, 2016 · difficulty diagnosing gallbladder wall thickening USING ULTRASOUND??? in Cancer
That test might be a HIDA scan, which is performed in a nuclear medicine lab (often found together with radiology in a department of diagnostic imaging). This test not only takes an image of the gallbladder but measures the completeness of emptying of the organ.
Sep 19, 2016 · difficulty diagnosing gallbladder wall thickening USING ULTRASOUND??? in Cancer
I would love to hear more bout that test. It is reminiscent of the fatty meal that used to be given after certain oral cholecystograms, or OCGs, which utilized X-rays. I suspect that ultrasound has replaced X-rays for gallbladder studies, however.
Sounds good to me! Thanks for this….and all the best!
Hi Civility: I certainly have no intention of interfering with your care. Not being familiar with your findings, history, exam and imaging studies, I would be ill-advised to recommend a course of action. I was making a generality—that when someone has a symptom, and an xray, ultrasound or other study shows something unusual in an area not related to your symptoms, pursuing it can result in a “cascade” of unnecessary follow-up tests, sometimes at great expense, discomfort and even risk. If your physician suspects something abnormal in your gallbladder and recommends an MRI, you should trust his/her judgement if you feel they are acting in your interest.
At first I thought that two radiologists had given different interpretations of the same US study. Colleen’s comment implies that you had two different exams. Differences in technique might count for different interpretations. If it was one exam with two readings by different radiologists< that's easily explainable by observer variation. It gets really tricky when an exam is interpreted by the same observer on two separate occasions_---and they disagree. That happens. I think it"s called intra-observer variation. Bottom line: if there are no symptoms, incidental findings can generally be ignored.
Agree with @johnwburns. AS an elderly person, I probably have a decrease in B12 absorption, and when I mentioned I had mild peripheral neuropathy symptoms, my internost obtained a serum B12 level—and it was decreased (I’m 84). I started on sublingual B12 and in a very short time the level was back to normal. Fortunately B12 has no side-effects and is completely safe at almost any dose. And it is stored in the liver; so it may take a while for a deficiency to show up (say, after becoming a vegan, as I did for nearly a year when I was 75). As a gastroenterologist, I am also aware of the many GI causes of B12 deficiency; so the advice to get an evaluation is sound. BTW, the mild peripheral neuropathy (mild numbness in parts of the feet) is still there, but I take the b12 anyway….